For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic delirium Go to previous topic Go to next topic Go to higher level

By Mary556 On 2014.06.18 07:05
Is Sinemet one of the meds that may cause symptoms of delirium (vs. dementia)?

from Lohengr1n's post in another thread: "contributing causes [of delerium] can be... infection..."

... so if a PWP continues to be confused after a UTI -- is that unusual?
would a PWP usually return to their previous level of cognition?

By LOHENGR1N On 2014.06.18 09:06
Mary, uti's can cause all sorts of problems with Us. Others have dealt with their loved ones and uti's I'm sure they'll have more input on them to help you.

By lurkingforacure On 2014.06.18 11:25
You can get one UTI right after another. Don't think just because your husband had a UTI last week he can't/doesn't have another one right now. Have him drink cranberry juice every day-the kind that is from real cranberries without sugar. If he can't stand how sour it is, put stevia in it (natural herbal sweetener). Health food stores have cranberry juice concentrates as well as pure straight undiluted cranberry juice. Bacteria cannot adhere to the bladder walls in the presence of cranberry juice components and so UTIs are prevented. There are a lot of posts about UTIs and cranberry juice on this forum. Good luck:)

By Mary556 On 2014.06.18 18:58
Thank You, Lohengr1n and lurking.

We agree, Cranberry is great! My Mom has been taking cranberry fruit 4200 mg softgels since last October (when she had her first UTI). She missed her dose for a span of 2 or 3 days during May and that is when she got another UTI. After antibiotic was finished, her followup urinalysis indicated no more infection.

My PWP has been confused more than usual (one of two red flags that first made me suspect she had an infection). I thought that symptom would have gone away by now, but it continues.

My mother's Sinemet was increased from 6 to 7 per day, a few weeks ago. Also she has started to have episodes of low blood pressure after she takes her meds and eats breakfast (just sitting in her chair, before she stands up). In the past she has experienced low blood pressure and severe confusion when taking an anti-depressant that was discontinued. She is taking Zoloft now.

Mom will see her neurologist soon. so hopefully there will be an answer and some relief. I didn't word my initial question very well, but I am curious about what others have experienced... after your PWP has a UTI, do they quickly bounce back to their previous level of cognitive ability, or could it take awhile?

I am so grateful for all the kind and wise people who are here.
God bless all of our PWPs and caregivers.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you